Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 11, 2021, 8:09 PM CDT for Wichita County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 8:09 PM CDT (01:09 UTC)
- Expired
- Aug 11, 2021, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.50 in
- Wind
- 30
County Wichita County, KS
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2909 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WWUS83 KGLD 120109
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
809 PM CDT Wed Aug 11 2021
KSZ042-120145-
Wichita KS-
809 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southeastern Wichita
County through 845 PM CDT...
At 808 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Leoti, moving southeast at 5 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southeastern
Wichita County, including the following locations... Lydia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3834 10140 3842 10132 3834 10116 3826 10124
3826 10129
TIME...MOT...LOC 0108Z 305DEG 4KT 3834 10134
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
$$
MRCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:51 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 11, 6:51 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Goodland KS 551 PM MDT Wed Aug 11 2021 .SHORT TERM...(This evening through Friday night) Issued at 226 PM MDT Wed Aug 11 2021 Across the Tri State region this afternoon, skies are mainly sunny except for a lingering high thin veil of smoke. A front has sagged south of the area, allow for high pressure and east-northeasterly flow to spread over the area. Some gusts over 20 mph at times, with area temperatures ranging in the lower to mid 90s. The latest RAP40 500 mb analysis and water vapor loop do show a persistent northwest flow over the area, with upper ridges on each coast, and a broad trough/low over the central portion of the country into Canada. For the remainder of the afternoon into tonight, as with the past several days, the hot temps will persist into sunset before slowly dissipating late. The aforementioned front/boundary currently sitting south of the CWA, could be the focus for a few isolated showers or storms to form. Have mentioned a 20 pop for such for a few hours into the evening. Best focus/potential lies in the DDC forecast area along/south of the boundary. Any storms that do form could bring a brief heavy downpour and even some strong gusty winds based on model soundings showing an inverted-v profile in the aforementioned area. Going into Thursday and on into Friday evening, chances for showers and thunderstorms increase as a second front moves slowly south into the area. Timing is such that the area will see another hot day before relief arrives in the form of clouds/rain. A 500 mb shortwave moves off the Rockies towards 00z Friday, which will help to enhance any convection ongoing, giving the evening hrs best chances for qpf/storms. SPC does have much of the eastern cwa under a Marginal risk for severe with hail/wind threats. Locally heavy rainfall can't be ruled out as well with these slow moving storms. Convection will lift slowly north and east of the CWA Friday and Friday night before tapering off. For temps, highs Thursday in the 90s, but will be highly dependent on the speed of the front into the CWA. 80s expected for Friday. Overnight lows will range mainly from the lower to mid 60s. Some upper 50s are possible in far western portions of Yuma/Kit Carson counties in northeast Colorado. .LONG TERM...(Saturday through Wednesday) Issued at 149 PM MDT Wed Aug 11 2021 At the start of the period, an upper ridge of high pressure prevails over the western half of the country with a trough to the east. Thunderstorm chances linger into the day on Saturday, with a weak frontal boundary stalled over the region. Dry weather is forecast for the remainder of the weekend into early next week as the west coast ridge progresses east across the High Plains. Meanwhile, an upper trough digs into the Pacific Northwest. This disturbance and its approaching cold front generates the potential for another round of showers and thunderstorms on Tuesday and Wednesday. A warming trend is expected for the majority of the long term period, with highs climbing from the upper 80s/low 90s on Saturday to the low/mid 90s for Monday and Tuesday. Wednesday sees a slight cool down to the upper 80s/low 90s. Low temperatures range in the upper 50s to upper 60s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 521 PM MDT Wed Aug 11 2021 VFR conditions are expected at MCK and GLD through the 00Z TAF period. Clear skies overnight will become partly cloudy as scattered thunderstorms develop between 18-22Z and continue through the remainder of the TAF period. Light southeast winds turn southwest after midnight and to the northeast between 18-21Z as a cold front pushes through the area. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...JBH AVIATION...LOCKHART
Hazardous weather outlook, Aug 11, 2:25 PM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 125 PM MDT Wed Aug 11 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121930- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 125 PM MDT Wed Aug 11 2021 /225 PM CDT Wed Aug 11 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Elevated to near critical fire weather conditions are possible in eastern Colorado and adjacent Kansas and Nebraska border counties this afternoon. Low relative humidity values and dry fuels are the primary concern. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... Elevated to near critical fire weather conditions are possible Thursday afternoon in eastern Colorado and adjacent Kansas and Nebraska border counties as winds may gust up to 25 mph during the afternoon. Thunderstorms are possible Thursday afternoon through the early night hours, mainly along and south of I-70. An isolated severe storm may be possible in Northwest Kansas. Thunderstorms are possible across the Tri-State area Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 11, 8:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
809 PM CDT Wed Aug 11 2021
KSZ042-120145-
Wichita KS-
809 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southeastern Wichita
County through 845 PM CDT...
At 808 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Leoti, moving southeast at 5 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southeastern
Wichita County, including the following locations... Lydia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3834 10140 3842 10132 3834 10116 3826 10124
3826 10129
TIME...MOT...LOC 0108Z 305DEG 4KT 3834 10134
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:39 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 21 min |
| Aug 11, 9:00 PM CDT | Special Weather Statement | GLD | Wichita | 15 min |
| Aug 11, 9:21 PM CDT | Special Weather Statement | GLD | Wichita | 24 min |
| Aug 12, 3:21 PM CDT | Special Weather Statement | GLD | Wallace | 24 min |
| Aug 12, 3:38 PM CDT | Special Weather Statement | GLD | Greeley | 37 min |
| Aug 12, 3:58 PM CDT | Special Weather Statement | GLD | Wichita | 32 min |
| Aug 12, 4:19 PM CDT | Special Weather Statement | GLD | Gove | 26 min |
| Aug 12, 4:44 PM CDT | Special Weather Statement | GLD | Wallace | 31 min |
| Aug 12, 4:53 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 37 min |
| Aug 12, 4:54 PM CDT | Special Weather Statement | GLD | Logan | 36 min |
| Aug 12, 5:24 PM CDT | Special Weather Statement | GLD | Logan | 36 min |
| Aug 12, 5:45 PM CDT | Special Weather Statement | GLD | Wallace | 30 min |
| Aug 12, 5:53 PM CDT | Special Weather Statement | GLD | Sheridan | 37 min |
| Aug 12, 6:09 PM CDT | Special Weather Statement | GLD | Logan | 36 min |
| Aug 12, 6:14 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan, Thomas | 61 min |
| Aug 12, 6:46 PM CDT | Special Weather Statement | GLD | Logan | 29 min |
| Aug 12, 4:20 PM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Aug 12, 4:36 PM CDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Aug 12, 5:20 PM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Aug 12, 5:46 PM CDT | Special Weather Statement | GLD | Cheyenne | 29 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.